Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 14, NWS Tucson, AZ

May 5, 20146 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 5, 2014, 11:16 AM MST for 6 counties in Arizona. It took effect at May 6, 2014, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2014, 11:16 AM MST (18:16 UTC)
In effect from
May 6, 2014, 10:00 AM MST
Expired
May 6, 2014, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 6.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3509 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS85 KTWC 051816
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1116 AM MST MON MAY 5 2014

AZZ151>153-060500-
/O.UPG.KTWC.FW.A.0011.140506T1700Z-140507T0200Z/
/O.NEW.KTWC.FW.W.0014.140506T1700Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
1116 AM MST MON MAY 5 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY 
FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND HIGH FIRE DANGER 
FOR COCHISE...SANTA CRUZ...EASTERN PIMA...SOUTHEAST PINAL GRAHAM 
AND GREENLEE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...ALL OF FIRE ZONES 151...152 AND 153. THIS
  INCLUDES COCHISE...SANTA CRUZ...EASTERN PIMA...SOUTHEAST
  PINAL...GRAHAM AND GREENLEE COUNTIES.

* TIMING...LATE TUESDAY MORNING THROUGH THE EARLY EVENING HOURS
  TUESDAY.

* 20-FOOT WINDS...INCREASING THROUGH THE MORNING HOURS TO
  SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. THE STRONGEST
  WINDS ARE EXPECTED DURING THE MID AFTERNOON THROUGH EARLY
  EVENING HOURS. 

* RELATIVE HUMIDITY...DROPPING TO 5 TO 10 PERCENT EXCEPT 10 TO 15
  PERCENT ACROSS ELEVATIONS ABOVE 6000 FT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ALREADY ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR EXPECTED IN THE NEAR FUTURE. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY
FUELS WILL CREATE THE POTENTIAL FOR EXTREME AND ERRATIC FIRE
BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
527 
WWUS85 KTWC 060346
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
846 PM MST MON MAY 5 2014

AZZ151>153-061200-
/O.CON.KTWC.FW.W.0014.140506T1700Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
846 PM MST MON MAY 5 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
TUESDAY FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND HIGH 
FIRE DANGER...

* AFFECTED AREA...ALL OF FIRE ZONES 151...152 AND 153. THIS 
  INCLUDES COCHISE...SANTA CRUZ...EASTERN PIMA...SOUTHEAST 
  PINAL...GRAHAM AND GREENLEE COUNTIES. 

* TIMING...LATE TUESDAY MORNING THROUGH THE EARLY EVENING HOURS 
   TUESDAY.

* 20-FOOT WINDS...INCREASING THROUGH THE MORNING HOURS TO 
   SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. THE 
   STRONGEST WINDS ARE EXPECTED DURING THE MID AFTERNOON 
   THROUGH EARLY EVENING HOURS.

* RELATIVE HUMIDITY...DROPPING TO 5 TO 10 PERCENT EXCEPT 10 TO
   15 PERCENT ACROSS ELEVATIONS ABOVE 6000 FT. 

* IMPACTS...ANY FIRES THAT DEVELOP OR ALREADY ONGOING WILL HAVE
   THE POTENTIAL TO SPREAD RAPIDLY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR EXPECTED IN THE NEAR FUTURE. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY
DRY FUELS WILL CREATE THE POTENTIAL FOR EXTREME AND ERRATIC FIRE
BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
572 
WWUS85 KTWC 061242
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
542 AM MST TUE MAY 6 2014

AZZ151>153-061900-
/O.CON.KTWC.FW.W.0014.140506T1700Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
542 AM MST TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG GUSTY WINDS...LOW RELATIVE 
HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER RATING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING. 

* AFFECTED AREA...ALL OF FIRE ZONES 151...152 AND 153. THIS
  INCLUDES COCHISE...SANTA CRUZ...EASTERN PIMA...SOUTHEAST
  PINAL...GRAHAM...AND GREENLEE COUNTIES.

* TIMING...FROM 10 AM MST THIS MORNING THROUGH 7 PM MST THIS 
  EVENING.

* 20-FOOT WINDS...SOUTH 10 TO 20 MPH EARLY THIS MORNING BECOMING
  SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH BY LATE
  MORNING. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON
  AND EARLY EVENING HOURS.

* RELATIVE HUMIDITY...DROPPING TO 4 TO 10 PERCENT...EXCEPT 8 TO
  15 PERCENT IN ELEVATIONS ABOVE 6000 FT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ALREADY ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR EXPECTED IN THE NEAR FUTURE. A COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL
CREATE THE POTENTIAL FOR EXTREME AND ERRATIC FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
863 
WWUS85 KTWC 061833
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1133 AM MST TUE MAY 6 2014

AZZ151>153-070200-
/O.CON.KTWC.FW.W.0014.000000T0000Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
1133 AM MST TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* AFFECTED AREA...ALL OF FIRE ZONES 151...152 AND 153. THIS 
  INCLUDES COCHISE...SANTA CRUZ...EASTERN PIMA...SOUTHEAST 
  PINAL...GRAHAM...AND GREENLEE COUNTIES. 

* TIMING...UNTIL 7 PM MST THIS EVENING.

* 20-FOOT WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS OF 35 TO 45
  MPH BY EARLY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED DURING
  THE MID AFTERNOON AND EARLY EVENING HOURS.

* RELATIVE HUMIDITY...DROPPING TO 4 TO 10 PERCENT...EXCEPT 8 TO 
   15 PERCENT IN ELEVATIONS ABOVE 6000 FT.

* IMPACTS...ANY FIRES THAT DEVELOP OR ALREADY ONGOING WILL HAVE
   THE POTENTIAL TO SPREAD RAPIDLY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR EXPECTED IN THE NEAR FUTURE. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY
DRY FUELS WILL CREATE THE POTENTIAL FOR EXTREME AND ERRATIC FIRE
BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
242 
WWUS85 KTWC 070159
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
659 PM MST TUE MAY 6 2014

AZZ151>153-070300-
/O.EXP.KTWC.FW.W.0014.000000T0000Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
659 PM MST TUE MAY 6 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON WILL ALLOW THE RED FLAG
WARNING TO EXPIRE AT 7 PM MST THIS EVENING. THE WINDS WILL
CONTINUE IN THE BREEZY TO LOCALLY WINDY RANGE FOR ANOTHER HOUR OR
SO...BUT WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE
EVENING AND INTO THE OVERNIGHT HOURS. A FEW ISOLATED LOCATIONS
WILL CONTINUE TO FLIRT WITH RED FLAG CONDITIONS FOR ANOTHER HOUR
OR SO...BUT THESE CONDITIONS WILL NOT BE WIDESPREAD ENOUGH TO
JUSTIFY A CONTINUATION OF THE WARNING. THEREFORE...THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM MST THIS EVENING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 5, 9:10 AM MST, 2 hours 6 minutes earlier.

Area forecast discussion, May 5, 9:10 AM MST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST MON MAY 5 2014

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
MOVE INTO THE GREAT BASIN TUESDAY. EXPECT WINDY CONDITIONS WITH SOME
BLOWING DUST TUESDAY AHEAD OF THIS SYSTEM. MUCH COOLER TEMPERATURES
WILL THEN OCCUR WEDNESDAY FOLLOWED BY A PRONOUNCED WARMING TREND BY
NEXT WEEKEND.

&&

.DISCUSSION...IR/VISIBLE SATELLITE IMAGERY AND SURFACE OBSERVATIONS
INDICATE SCATTERED CIRRIFORM CLOUDS ACROSS SE AZ AT THIS TIME.
SURFACE WINDS WERE GENERALLY LESS THAN 10 MPH WITH A SLY/SELY
COMPONENT. DEWPOINTS VALID 16Z RANGED FROM THE LOWER TEENS ACROSS
NERN SECTIONS TO THE LOWER 30S ACROSS WRN PIMA COUNTY. THESE TEMPS
WERE NEARLY IDENTICAL TO 24 HOURS AGO ACROSS NERN SECTIONS...BUT
WERE ABOUT 5-15 DEGS F HIGHER ELSEWHERE VERSUS THIS TIME SUN.
05/12Z KTWC SOUNDING CONTINUED TO DEPICT A DRY PROFILE...WITH TOTAL
PRECIP WATER VALUE NEAR 0.35 INCH. 24 HOUR TEMP CHANGE PLOT DEPICTED
VERY LITTLE CHANGE THROUGHOUT THE COLUMN. 05/12Z UPPER AIR PLOTS
INDICATED TROUGH OVER THE PACIFIC NW AND BROAD RIDGE OVER THE
CENTRAL CONUS. LIGHT-MODERATE MOSTLY SWLY FLOW PREVAILED OVER SE AZ.

THE UPPER TROUGH OVER THE PACIFIC NW WILL START TO DIG SWD INTO NRN/
CENTRAL CALIFORNIA LATER TODAY...THEN MOVE INTO THE GREAT BASIN BY
TUE. THE TIGHTENING MID-LEVEL GRADIENT AHEAD OF THIS SYSTEM WILL
INDUCE SLIGHTLY STRONGER WIND SPEEDS TODAY VERSUS SUN...THEN WINDY
CONDITIONS ACROSS MUCH OF THE AREA TUE. THERE WILL ALSO BE SOME
CIRRIFORM CLOUDS TODAY FOR MOSTLY SUNNY SKIES. HIGH TEMPS THIS
AFTERNOON WILL GENERALLY BE ABOUT 2-5 DEGS F OR SO COOLER VERSUS SUN.

HOWEVER...MAY OPT TO INCREASE THE INHERITED MAX TEMPS FOR TODAY A
COUPLE OF DEGS OR SO BASED ON THE 05/12Z KTWC SOUNDING. ALSO...WILL
LIKELY ISSUE LATER TODAY A WIND ADVISORY FOR MUCH OF COCHISE COUNTY
TUE. 05/12Z NAM MOS GUIDANCE SPEEDS CONTINUE TO SUPPORT WIND
ADVISORY CRITERIA BEING ACHIEVED PARTICULARLY TUE AFTERNOON. THE
TIME PERIOD OF THIS WIND ADVISORY WILL LIKELY COINCIDE WITH THE FIRE
WEATHER WATCH IN EFFECT.

PLEASE REFER TO THE ADDITIONAL SECTIONS FOR FURTHER DETAIL.

&&

.AVIATION...SW FLOW ALOFT WILL BRING A FEW-SCT CIRRUS LEVEL CLOUDS
TO SE AZ THRU TUESDAY MORNING. SOME CUMULUS CLOUDS AROUND 8-12K FT
AGL MAY OCCUR TUESDAY AFTERNOON AS A LOW PRESSURE SYSTEM APPROACHES
FROM THE NORTHWEST. SURFACE WIND THIS MORNING DIURNAL AND LESS THAN
10 KTS. SURFACE WIND THIS AFTERNOON AND EVENING SWLY 12-20 KTS WITH
GUSTS TO ABOUT 25 KTS. SURFACE WIND DECREASING BY AROUND 06/06Z TO
MOSTLY LESS THAN 10 KTS...THEN STRONG AND GUSTY SLY/SWLY WINDS TO
OCCUR TUESDAY...WITH GUSTS POTENTIALLY TO NEAR 40 KTS TUESDAY
AFTERNOON ESPECIALLY SE OF KTUS. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.FIRE WEATHER...SLIGHTLY COOLER TEMPERATURES BUT STILL DRY AND
SOMEWHAT BREEZY THIS AFTERNOON. A PACIFIC LOW PRESSURE SYSTEM WILL
APPROACH THE REGION LATE TONIGHT AND SLOWLY MOVE ACROSS THE AREA BY
THURSDAY. THIS SYSTEM WILL GENERATE STRONG AND GUSTY SOUTHWEST WINDS
TUESDAY WITH CRITICAL FIRE WEATHER CONDITIONS ACROSS A LARGE PORTION
OF SOUTHEAST ARIZONA.

A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING ACROSS ALL OF FIRE WEATHER ZONES 151...152..AND 153.

MUCH COOLER TEMPERATURES WILL OCCUR WEDNESDAY AND WINDS WILL
GENERALLY BE LESS AS THE SYSTEM MOVES SLOWLY EAST. HOWEVER...
CRITICAL FIRE WEATHER CONDITIONS MAY YET OCCUR WEDNESDAY MOSTLY
ACROSS THE EASTERN PORTION OF COCHISE COUNTY. THEREAFTER...EXPECT
DRY CONDITIONS WITH A WARMING TREND THURSDAY THROUGH SUNDAY.

&&

.PREV DISCUSSION...
TUESDAY...ABOVE MENTIONED WEATHER SYSTEM WILL BE INLAND WITH TROF
AXIS EXTENDING FROM SRN IDAHO TO SOCAL. BREEZY TO WINDY AREA WIDE
WITH BLOWING DUST AND CRITICAL FIRE WEATHER CONDITIONS BEING THE
MAIN CONCERNS. ALREADY HAVE A FIRE WEATHER WATCH OUT FOR MOST OF THE
AREA AND MAY EVENTUALLY NEED A WIND ADVISORY FOR COCHISE COUNTY.
HIGHS 5-10 DEGREES COOLER THAN TODAY.

WEDNESDAY...COOLER YET WITH TROF AXIS MOVING ACROSS THE STATE WITH
BEST MOISTURE FIELDS ACROSS NORTHERN ARIZONA. GRADIENT RELAXES A BIT
FOR LESS WIND VERSUS TUESDAY. HIGHS 5-10 DEGREES COOLER THAN TUESDAY.

THURSDAY...WARMING TREND STARTS WITH HIGHS 2-7 DEGREES WARMER THAN
WEDNESDAY. BIGGEST CHANGES WILL BE FROM TUCSON WEST.

FRIDAY...WARMER YET WITH HIGHS 6-8 DEGREES WARMER THAN THURSDAY.

WEEKEND...DRY W TO NW FLOW ALOFT WITH NEAR NORMAL HIGH TEMPERATURES.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
   FOR AZZ151>153.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

FRANCIS
PREVIOUS DISCUSSION...JRG

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:53 AM MSTWind AdvisoryTWCCochise32 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.